Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 90, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 19, 1998, 2:11 AM EDT for Johnson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 1998, 2:11 AM EDT (06:11 UTC)
- Expired
- Jul 19, 1998, 5:10 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Johnson County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 190614 FFWJKL KYC115-190910- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 211 AM EDT SUN JUL 19 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... JOHNSON COUNTY IN EASTERN KENTUCKY. * UNTIL 510 AM EDT. * AT 210 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER JOHNSON COUNTY... MOVING SOUTHEAST AT 15 MPH. * WEATHER RADAR ESTIMATES THAT BETWEEN TWO AND THREE AND A HALF INCHES OF RAIN HAS FALLEN FROM 1100 PM TO 200 AM EDT OVER JOHNSON COUNTY. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER JOHNSON COUNTY THROUGH 300 AM EDT AND CAUSE FLASH FLOODING OF STREAMS AND CREEKS. LOCATIONS ALONG AND WEST OF U.S. HIGHWAY 23 THE BEST CHANCE OF SEEING FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. IF FLASH FLOODING IS OBSERVED MOVE TO HIGHER GROUND IMMEDIATELY. .END/WHP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:40 PM EDT, 11 hours 31 minutes earlier.
Area forecast discussion, Jul 18, 2:40 PM EDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 240 PM EDT SAT JUL 18 1998 KJKL 88-D SHOWING ISOLATED -SHRA RACING ACROSS NORTHERN PART OF CWA. THESE SHRA IN RESPONSE TO A WEAK VORT LOBE MOVING ACROSS THIS AFTERNOON. SHOWERS ARE MORE NUMEROUS IN SE OH AND PORTIONS OF WESTERN WV AND THIS TREND SHOULD CONTINUE AS STRONGER DYNAMICS IN PLACE IN OH FOR TS THIS EVENING THERE. AS LONG AS -SHRA REMAIN ISOLATED...WILL OPT TO HANDLE IN NOWS AND OMIT FROM ZFP PACKAGE. PERSISTENT NW FLOW WILL BRING ANOTHER SHORT WAVE ACROSS OH ON SUNDAY AND THERE WILL BE MORE MOISTURE...MORE CAPE...AND SLIGHTLY MORE UNSTABLE CONDITIONS TO WORK WITH. OBSERVED LI/S FROM LAPS DATA TODAY ARE RUNNING -2 TO -4C. BY SUNDAY AFTERNOON THEY ARE PROGGED TO DROP TO AROUND -6 OR -7C. INSTABILITY ITSELF IS MUCH GREATER ACROSS N IN WHERE LI/S DROP AS LOW AS -12C. SO WHILE WE PROBABLY WON/T SEE THE STRONGEST STORMS ON SUNDAY...BELIEVE WE NEED TO KEEP SMALL POP GOING. ANY PRECIP ON SUNDAY SHOULD REFLECT A STRONG DIURNAL COMPONENT AND WOULD HARDLY BE WORTH MENTIONING BY SUNDAY EVENING. FOG SHOULD BE THERE AGAIN SUNDAY MORNING. LOOP THROUGH MRF SHOWS NEXT WEEK TO BE HOT AND DRY AS HIGH PRESSURE BUILDS AND BUILDS. LOOKS LIKE WED WILL BE OUR HOTTEST DAY WITH MAYBE A WEAK FRONT COMING ACROSS ON FRIDAY. AS FOR TEMPS...WOULD CONTINUE TO USE MID 60S FOR LOWS WITH HIGHS CLIMBING BACK INTO THE UPPER 80S AND LOWER 90S. THIS IS PRETTY CLOSE TO FWC NUMBERS. THE GRADUAL TREND SHOULD BE FOR WARMER AND MORE HUMID CONDITIONS WITH TIME AS FLOW BECOMES MORE SOUTHWEST BY SUNDAY AFTERNOON. THE FOLLOWING IS PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT SDFZFPKY. JKL 65/89/68/91 0320 LOZ 63/90/65/92 0320 INGRAM
In the hours before
Local storm report, Jul 18, 11:07 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
256 AM EDT SUN JUL 19 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 8 SE FRENCHBURG KY 0.75 INCH HAIL
07/18/98 MENIFEE DIME SIZE HAIL REPORTED BY
911 DISPATCHER/S HUSBAND
NEAR POMEROYfTON BETWEEN 1000
AND 1010 PM EDT ON THE
MENIFEE...WOLFE AND MORGAN
COUNTY BORDER.Local storm report, Jul 18, 11:10 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1110 PM EDT SAT JUL 18 1998
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 8 SE FRENCHBURG KY 0.75 INCH HAIL
07/18/98 MENIFEE DIME SIZE HAIL REPORTED BY
911 DISPATCHER/S HUSBAND
NEAR POMEROYTON BETWEEN 1000
AND 1010 PM EDT ON THE
MENIFEE...WOLFE AND MORGAN
COUNTY BORDER.
CORRECTED TIME HEADER
HUETTvLThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:40 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Wolfe | 50 min |
| Jul 19, 3:28 AM EDT | Flash Flood Warning | JKL | Floyd | 2 hr |
| Jul 19, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 59 min |
| Jul 19, 2:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley | 45 min |
| Jul 19, 3:12 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 63 min |
| Jul 19, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 60 min |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.